Tennessee, 2016Damaging Winds in Tennessee, July 4, 2016
July 4, 2016 · NWS OHX · 13 events in 8 counties and zones
Scattered showers and thunderstorms developed and spread rapidly northeast across Middle Tennessee throughout the afternoon hours on July 4. Several reports of wind damage were received in the northeastern counties of Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed and spread rapidly northeast across Middle Tennessee throughout the afternoon hours on July 4. Several reports of wind damage were received in the northeastern counties of Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 11:31 AM CST, 44 minutes earlier.
Area forecast discussion, Jul 4, 11:31 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1231 PM CDT MON JUL 4 2016
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Thermal profiles suggest a slow warming trend in the lower and mid
levels through this afternoon. Overall lower level lift is neutral
to favorable through 00z. Best forcing, however, will most likely
hold off until aft 00z. Nevertheless, laps cin values decreasing
and convective temps will likely be reached within the next few
hours. A closer look at laps latest sfc winds does show a weak
diverging trend, particularly over eastern areas. Some speed
convergence is noted across southwestern areas.
For the update, current pops look to be ok for now. I will need to
raise temps particularly across western zones. Reminder of fcst is
in good shape. Update out shortly.
&&
.AVIATION...
18Z TAF DISCUSSION.
With temps approaching convective levels, shower and tstm activity
will increase with time. Look for coverage to increase further
still as pva swings across the area tonight. Some gusty winds will
be prevalent in subsidence zones and also with the convection that
occurs later. 00z to 06z should be the most active period for the
strongest storms. Cigs will lower to mvfr levels and ifr at times
later tonight.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning FOR Clay-Macon-
Montgomery-Pickett-Robertson-Stewart-Sumner.
&&
DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jul 4, 4:04 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT MON JUL 4 2016
TNZ005>011-051030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-
504 AM CDT MON JUL 4 2016
...FLASH FLOOD WATCH FOR EXTREME NORTHERN MIDDLE TENNESSEE THROUGH
7 AM CDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS BECOMING WIDESPREAD ACROSS THE EXTREME NORTH...
ESPECIALLY THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY DOWNPOURS
MAY PRODUCE FLASH FLOODING OF LOW LYING AND POORLY DRAINED AREAS.
A FLASH FLOOD WATCH IS POSTED FOR ALL OF EXTREME NORTHERN MIDDLE
TENNESSEE UNTIL 7 AM TUESDAY... INCLUDING ALL COUNTIES THAT BORDER
KENTUCKY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO PASS
ALONG ANY REPORTS OF FLASH FLOODING, WIND DAMAGE OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE.
TNZ023>034-056>066-075-077>080-093>095-051030-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT MON JUL 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS DEVELOPING AND INCREASING IN COVERAGE...ESPECIALLY
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY DOWNPOURS MAY
PRODUCE BRIEF PONDING OF WATER IN LOW LYING AND POORLY DRAINED
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO PASS
ALONG ANY REPORTS OF FLASH FLOODING, WIND DAMAGE OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE.
19
Thunderstorm Wind, Robertson
- When
- July 4, 12:15 PM CST
- Where
- Robertson County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.500, -86.880
Smokey Barn News reported several trees and power lines down across Robertson County. One tree fell onto a garage in Springfield.
Thunderstorm Wind, Davidson
- When
- July 4, 1:29 PM CST
- Where
- Davidson County, 0.59 mi NNW of Tulip Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.207, -86.606
Several trees down around 4402 Andrew Jackson Pkwy in Hermitage. Picture of limbs down in Green Hill.
Thunderstorm Wind, Davidson
- When
- July 4, 1:31 PM CST
- Where
- Davidson County, 1.37 mi NNE of Tulip Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.218, -86.588
Several tree limbs down on Tulip Grove Road and one tree down on Big Horn Drive in Green Hill.
Thunderstorm Wind, Wilson
- When
- July 4, 1:32 PM CST
- Where
- Wilson County, 1.87 mi SSW of Greenlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.226, -86.586
Trees, tree limbs, and power lines were blown down on Catskill Drive near Matterhorn Drive, Blue Ridge Drive near Big Horn Drive, and Berkshire Drive in Green Hill.
Thunderstorm Wind, Wilson
- When
- July 4, 1:40 PM CST
- Where
- Wilson County, 2.58 mi NNE of Silver Bottom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.261, -86.495
A tree and power lines were blown down on Gay Winds Drive off Benders Ferry Road.
Thunderstorm Wind, Trousdale
- When
- July 4, 2:05 PM CST
- Where
- Trousdale County, 1.2 mi NE of Templow
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.441, -86.214
Many tree limbs were blown down across Trousdale County. Tree limbs fell on power lines on Honeysuckle Lane Road causing power outages in the area.
Thunderstorm Wind, Smith
- When
- July 4, 2:28 PM CST
- Where
- Smith County, Carthage
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 36.250, -85.930
Several trees, tree limbs, and power lines down across Smith County with multiple power outages.
Thunderstorm Wind, Jackson
- When
- July 4, 2:35 PM CST
- Where
- Jackson County, Whitleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.450, -85.670
Trees were blown down onto power lines causing numerous power outages in the Whitleyville area.
Thunderstorm Wind, Clay
- When
- July 4, 2:40 PM CST
- Where
- Clay County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.550, -85.500
Numerous trees were blown down across Clay County.
Thunderstorm Wind, Clay
- When
- July 4, 2:50 PM CST
- Where
- Clay County, Pea Ridge Store
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.600, -85.430
Trees were blown down on power lines with power outages in the Pea Ridge area.
Thunderstorm Wind, Jackson
- When
- July 4, 2:50 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 36.350, -85.650
Trees were blown down onto power lines that caused numerous power outages in the Gainesboro area.
Thunderstorm Wind, Pickett
- When
- July 4, 3:05 PM CST
- Where
- Pickett County, 1.03 mi NNE of Sunset
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.544, -85.164
A tree and power line were blown down in the yard of a home on Hassler Lane in Byrdstown.
Thunderstorm Wind, Davidson
- When
- July 4, 5:40 PM CST
- Where
- Davidson County, 1.33 mi ESE of Oglesby
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.044, -86.707
Facebook photo showed a large tree limb down on a home near Old Hickory Blvd and Nolensville Road in south Nashville. A Twitter report also indicated a tree limb was blown down on Dustin Lane at Battery Lane in Oak Hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, July 4, 20165 injured · $500,000 · EF2 · 1 event
- Flood and Hail in Texas, July 4 to 5, 20161 death · $58,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in North Dakota, July 4, 2016$270,000 · 2.75 in hail · 8 events
- Hail and Damaging Winds in Mississippi, July 4 to 6, 2016$176,000 · 54 kt wind · 14 events
- Tornado and Damaging Winds in Kentucky, July 4, 2016EF1 · 33 events
- Tornadoes and Flash Flood in West Virginia, July 4, 2016$72,000 · EF0 · 15 events
- Flash Flood and Damaging Winds in Kansas, July 4 to 8, 20161 injured · $30,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 4, 20162 in hail · 36 events
- Damaging Winds and Lightning Strike in Alabama, July 4, 2016$22,000 · 50 kt wind · 6 events
- Damaging Winds in Virginia, July 4, 2016$8,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in South Dakota, July 4, 20161 in hail · 7 events
- Hail and Damaging Winds in Texas, July 4, 20161.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634283, 634296, 634285, 634284, 634287, 634288, 634293, 634299, 634297, 634301, 634302, 634303, 634304.